Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 90, NWS Northern Indiana

May 29, 201112 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 29, 2011, 3:04 PM EDT for 12 counties in Indiana. It was in force for 56 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 3:04 PM EDT (19:04 UTC)
Expired
May 29, 2011, 4:00 PM EDT
In force
56 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Wabash County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:15 PM EDTTSTM WND DMGHamlet, INMULTIPLE REPORTS OF TREES DOWN IN TOWN AND AT INTERSECTIONS OF 23 AND 300 N AND INTERSECTION OF 39 AND SR 8
May 29, 3:25 PM EDTTSTM WND DMGPlymouth, INTRAFFIC LIGHT DOWN AT US 30 AND QUEEN ROAD. TIME ESTIMATED FROM RADAR.
May 29, 3:33 PM EDTTSTM WND DMG2 N Lakeville, INTREES DOWN AT US 31 AND NEW ROAD. ONE TREE BLOCKING ROAD
May 29, 3:35 PM EDTTSTM WND DMGN Bremen, INTREE DOWN IN THE 1800 BLOCK OF US 6
May 29, 3:37 PM EDTTSTM WND DMG2 S Bremen, INTREE DOWN ON FIR RD AND 6TH ROAD
May 29, 3:38 PM EDTFUNNEL CLOUDS Mishawaka, IN
May 29, 3:40 PM EDTFUNNEL CLOUD3 Sw Simonton Lake, IN
May 29, 3:45 PM EDTTSTM WND DMGDunlap, IN3 LARGE TREES DOWN...1 ON CAR...ON REBECCA LANE. NO INJURIES.
May 29, 3:50 PM EDTTSTM WND DMGElkhart, INWIDESPREAD TREE AND POWER LINE DAMAGE ACROSS THE COUNTY
May 29, 3:50 PM EDTTSTM WND DMGMilford, INNUMEROUS REPORTS OF TREES AND POWER LINES FROM MILFORD TO SYRACUSE
May 29, 4:05 PM EDTTSTM WND DMG3 S Midway, INPOWER LINES DOWN ON ROAD AT COUNTY ROADS 17 AND 32. TREE LIMBS OF 3-4 INCH DIAMETER ALSO DOWN.
May 29, 4:06 PM EDTTSTM WND DMG3 Ene Midway, INPOWER LINES DOWN WEST OF STATE ROAD 15 ON COUNTY ROAD 20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:29 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS53 KIWX 291904
SVRIWX
INC017-039-049-085-091-099-103-131-141-149-169-181-292000-
/O.NEW.KIWX.SV.W.0090.110529T1904Z-110529T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA...
  NORTHERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  EASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
  KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  EASTERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 400 PM EDT/300 PM CDT/

* AT 200 PM CDT/300 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
  MILES WEST OF NEW CARLISLE TO 13 MILES NORTHWEST OF WINAMAC TO 
  37 MILES WEST OF ROYAL CENTER...AND MOVING EAST AT 50 MPH. WIND 
  DAMAGE HAS BEEN REPORTED WITH THIS LINE OF STORMS ACROSS EASTERN 
  ILLINOIS 

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  NEW CARLISLE AND HAMLET...
  WINAMAC...WALKERTON AND NORTH LIBERTY...
  CULVER...
  GEORGETOWN...PLYMOUTH AND SOUTH BEND...
  ROYAL CENTER...ARGOS AND MISHAWAKA...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STILLWELL...ROLLING PRARIE...HUDSON LAKE...BYRON...ORA...
BEARDSTOWN...LAKESIDE...FISH LAKE...WINONA...BASS LAKE...BUFFALO AND
VANMETER PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING/700
PM CDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4110 8665 4131 8661 4146 8661 4176 8666
      4177 8578 4136 8565 4131 8566 4082 8584
      4075 8686
TIME...MOT...LOC 1903Z 266DEG 43KT 4174 8668 4114 8677
          4070 8713
WIND...HAIL 70MPH 1.00IN

$$
2 follow-up statements
983 
WWUS53 KIWX 291928
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT SUN MAY 29 2011

INC091-291936-
/O.CAN.KIWX.SV.W.0090.000000T0000Z-110529T2000Z/
LA PORTE IN-
228 PM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA PORTE COUNTY
IS CANCELLED...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD  
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING/800
PM EDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4110 8661 4130 8655 4157 8649 4158 8648
      4176 8646 4177 8578 4138 8565 4133 8566
      4082 8584 4076 8683
TIME...MOT...LOC 1926Z 266DEG 43KT 4174 8630 4114 8640
          4071 8677

$$

INC017-039-049-085-099-103-131-141-149-169-181-292000-
/O.CON.KIWX.SV.W.0090.000000T0000Z-110529T2000Z/
STARKE IN-FULTON IN-ELKHART IN-ST. JOSEPH IN-MARSHALL IN-KOSCIUSKO IN-
PULASKI IN-WABASH IN-MIAMI IN-CASS IN-WHITE IN-
328 PM EDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
EDT/300 PM CDT/ FOR NORTHERN CASS...NORTHERN MIAMI...NORTHWESTERN
WABASH...KOSCIUSKO...MARSHALL...ST. JOSEPH...ELKHART AND FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WHITE...EASTERN
PULASKI AND EASTERN STARKE COUNTIES IN NORTHWEST INDIANA...

AT 323 PM EDT...LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS  PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF ROSELAND TO 6 MILES SOUTH OF CULVER TO
20 MILES SOUTHWEST OF ROYAL CENTER...AND MOVING EAST AT 50 MPH. AT 
255 PM EDT /155 PM CDT/ REPORTS WERE RECEIVED OF POWER LINES DOWN 
NEAR THE INTERSECTION OF ROUTE 421 AND ROUTE 30 IN WANATAH. 

LOCATIONS IMPACTED INCLUDE...
  SOUTH BEND...PLYMOUTH...GEORGETOWN...GULIVOIRE PARK...MISHAWAKA...
  GRANGER...BREMEN...ROCHESTER...SIMONTON LAKE AND ELKHART.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING/700
PM CDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4110 8661 4130 8655 4157 8649 4158 8648
      4176 8646 4177 8578 4138 8565 4133 8566
      4082 8584 4076 8683
TIME...MOT...LOC 1926Z 266DEG 43KT 4174 8630 4114 8640
          4071 8677
WIND...HAIL 70MPH 1.00IN

$$


FISHER
485 
WWUS53 KIWX 291941
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SUN MAY 29 2011

INC131-149-181-291950-
/O.CAN.KIWX.SV.W.0090.000000T0000Z-110529T2000Z/
STARKE IN-PULASKI IN-WHITE IN-
241 PM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE...EASTERN
PULASKI AND EASTERN STARKE COUNTIES IS CANCELLED...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING/800
PM EDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4092 8651 4092 8648 4109 8644 4128 8633
      4176 8623 4177 8578 4135 8566 4082 8584
      4078 8656
TIME...MOT...LOC 1940Z 266DEG 43KT 4173 8606 4113 8618
          4071 8656

$$

INC017-039-049-085-099-103-141-169-292000-
/O.CON.KIWX.SV.W.0090.000000T0000Z-110529T2000Z/
FULTON IN-ELKHART IN-ST. JOSEPH IN-MARSHALL IN-KOSCIUSKO IN-WABASH IN-
MIAMI IN-CASS IN-
341 PM EDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
EDT/300 PM CDT/ FOR NORTHERN CASS...NORTHERN MIAMI...NORTHWESTERN
WABASH...KOSCIUSKO...EASTERN MARSHALL...EASTERN ST. JOSEPH...ELKHART
AND FULTON COUNTIES IN NORTH CENTRAL INDIANA...

AT 337 PM EDT...LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS  PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRANGER TO 5 MILES NORTH OF ROCHESTER TO 12 MILES 
SOUTHWEST OF ROYAL CENTER...AND MOVING EAST AT 50 MPH. NUMEROUS 
REPORTS OF TREES DOWN HAVE BEEN RECEIVED ACROSS MARSHALL AND STARKE 
COUNTY. IN ADDITION...TRAFFIC LIGHTS ARE OUT IN PLYMOUTH AT ROUTE 30 
AND QUEEN ROAD. 

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  SIMONTON LAKE...WAKARUSA AND ELKHART...
  MENTONE...NAPPANEE AND DUNLAP...
  GOSHEN...BRISTOL AND AKRON...
  WARSAW...WINONA LAKE AND MEXICO...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
FLETCHER...METEA...LEASES CORNER...ETNA GREEN...TIPPECANOE...OLD TIP
TOWN...LOCKE...JIMTOWN...LAKE MANITOU AND FULTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING/700
PM CDT SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO 
TO A BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND 
SEEK SHELTER INSIDE A STURDY STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4092 8651 4092 8648 4109 8644 4128 8633
      4176 8623 4177 8578 4135 8566 4082 8584
      4078 8656
TIME...MOT...LOC 1940Z 266DEG 43KT 4173 8606 4113 8618
          4071 8656
WIND...HAIL 70MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM EDT, 11 minutes earlier.

Area forecast discussion, May 29, 2:53 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EDT SUN MAY 29 2011

.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT.

...DAMAGING WINDS AND ISOLATED TORNADO THREAT INTO EARLY EVENING...

WATCH BEING ISSUED FOR THE ENTIRE CWA AS OF WRITING THIS. WELL
ESTABLISHED BOW ECHO RACING ACROSS ILLINOIS AT 50 KTS. THIS SHOULD
MOVE INTO FAR WESTERN AREAS OF THE CWA BETWEEN 230 AND 330 PM EDT.
WARM FRONT HAS WORKED WELL INTO THE CWA...ALLOWING FOR UNSTABLE
CONDITIONS AND LITTLE CAP AS MAIN EML AREA REMAINS JUST TO THE
SOUTH. WHILE GREATEST THREAT WILL BE DAMAGING WINDS ISOLATED
TORNADOES...BOTH ON THE LEADING EDGE AND IN ANY DISCRETE
CELLS...WILL BE POSSIBLE. FOR MORE DETAILS ON MESOSCALE SETUP REFER
TO PRODUCTS FROM SPC.

IN TERMS OF HYDRO...FFG VALUES ARE RATHER LOW AND GROUND STILL VERY
SATURATED IN MOST AREAS. WHILE NOT EVERY AREA HAS A DISTINCT THREAT
FOR FLASH FLOOD CONCERNS...SEE NO REASON TO HOLD BACK. WILL ISSUE
WATCH THROUGH 0Z MONDAY FOR NOW BUT MAY NEED TO EXTEND LATER.

LINE SHOULD MOVE THROUGH RAPIDLY BUT LARGE AREA OF STRATIFORM PRECIP
IN ITS WAKE WILL KEEP RAIN LINGERING THROUGH 00Z. FOR NOW HAVE LEFT
SLGT CHC POPS IN FAR NORTH AFTER 00Z BUT MAY NEED TWEAKING LATER.

MONDAY AND MONDAY NIGHT WILL BE HOT AND HUMID WITH A WELL CAPPED
ENVIRONMENT. TEMPS SHOULD MAKE IT TO 90 OR ABOVE IN MOST LOCATIONS
WITH HEAT INDICES IN THE MIDDLE TO MAYBE UPPER 90S. HWO HAS THINGS
HANDLED FOR NOW.

&&

.LONG TERM...TUESDAY THROUGH SUNDAY

CONCERNS FOR THE EXTENDED FORECAST WILL CENTER ON CONVECTIVE
POTENTIAL TUESDAY...AND THEN TIMING THE MODERATING TEMPERATURE TREND
FOR THE MIDDLE TO LATE WEEK.

UPPER LEVEL SYSTEM ACROSS WESTERN CONUS WILL TRACK INTO WESTERN
ONTARIO LATE TUESDAY NIGHT...THIS WILL DRAG A COLD FRONT ACROSS THE
MID AND UPPER MS RVR VALLEY TUESDAY AFTERNOON. TEMPERATURES CLOSE TO
90 DEGREES AND SLIGHTLY COOLER MID LEVELS BY TUESDAY WILL RESULT IN
EROSION OF CAP THAT WILL BE IN PLACE MONDAY. GREATEST THREAT STILL
APPEARS TO HOLD OFF UNTIL THE TUESDAY NIGHT PERIOD WHEN SFC FRONT
APPROACHES...ALTHOUGH LOW LEVEL CONVERGENCE SHOULD BE RELATIVELY
WEAK GIVEN STRONGER FORCING WELL TO THE NORTH. EXPECTATION IS FOR
GREATEST THREAT OF THUNDERSTORMS DEVELOPING WEST OF THE AREA ON
TUESDAY...AND THEN POSSIBLY AFFECTING NORTHWEST PORTIONS OF THE AREA
LATE AFTERNOON INTO EARLY EVENING. SOME SEVERE THREAT WILL EXIST
ESPECIALLY ACROSS THE FAR NORTH AND NORTHWESTERN PORTIONS OF THE
FORECAST AREA TUESDAY AFTERNOON INTO EARLY EVENING. FRONT NOT
EXPECTED TO MAKE MUCH SOUTHWARD PROGRESS GIVEN STRONGER MID/UPPER
FORCING TRACKING ACROSS SOUTHERN CANADA. THE MAJOR CHANGE TO THIS
FORECAST WAS TO ADD CHANCE POPS FOR THURSDAY AS LOW LEVEL WARM FRONT
IS EXPECTED TO SURGE BACK NORTHWARD...AND INCREASE HIGH TEMPERATURES
FOR THE THURSDAY AND FRIDAY PERIOD WITH TREND IN LATEST GFS
SUGGESTING WARM AIR RETURN A BIT SOONER THAN PREVIOUS INDICATIONS.

NEXT WEEKEND SHOULD FEATURE ABOVE NORMAL TEMPS...POSSIBLY PUSHING 90
AGAIN NEXT WEEKEND IF THE GFS IS CORRECT. VERY DIFFICULT AT THIS
TIME TO TRY AND INSERT POPS GIVEN TREND IN MEDIUM RANGE MODELS FOR A
MORE STOUT MID/UPPER LEVEL RIDGE IN PLACE. CANNOT DISCOUNT
POSSIBILITY OF A FEW BOUTS OF SHOWERS AND THUNDERSTORMS DURING THIS
PERIOD AS WEAK BACKDOOR COOL FRONTS COULD PUSH ACROSS GREAT LAKES
REGION...BUT CONFIDENCE TO INCLUDE IS TOO LOW AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.

OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
     005-015-016-024-025.

LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHER
Hazardous weather outlook, May 29, 2:42 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT SUN MAY 29 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-301845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
242 PM EDT SUN MAY 29 2011 /142 PM CDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. DAMAGING
WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO
FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
242 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. WIND
GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE
STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS.
FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND
LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 29, 10:25 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT SUN MAY 29 2011

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-291630-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS
1025 AM EDT SUN MAY 29 2011 /925 AM CDT SUN MAY 29 2011/

...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES
THIS AFTERNOON AND EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH CENTRAL AND
EASTERN IOWA LATE THIS MORNING. THIS LINE IS EXPECTED TO CONTINUE
EASTWARD AND INTENSIFY AS IT MOVES THROUGH NORTHERN ILLINOIS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE. WIND GUSTS
IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND
THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL
BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE.

AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE
ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING
OHIO LINE. THE MAIN LINE OF STORMS IS EXPECTED TO ENTER WESTERN
PORTIONS OF INDIANA AND SOUTHERN LAKE MICHIGAN DURING THE EARLY
AFTERNOON HOURS AND CONTINUE EAST.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES
FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER
SITUATION.

FISHER/NG
Special weather statement, May 29, 12:16 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1216 PM EDT SUN MAY 29 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-291830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1216 PM EDT SUN MAY 29 2011 /1116 AM CDT SUN MAY 29 2011/

...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES
THIS AFTERNOON AND EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING RAPIDLY ACROSS WESTERN
ILLINOIS. THIS LINE IS EXPECTED TO CONTINUE TO RACE EASTWARD AND
CONTINUE TO INTENSIFY AS IT MOVES ACROSS NORTHERN ILLINOIS INTO
NORTHERN INDIANA...FAR SOUTHERN LOWER MICHIGAN AND SOUTHERN LAKE
MICHIGAN. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING WINDS
ACROSS SOUTHEASTERN IOWA AND FAR WESTERN ILLINOIS. WIND GUSTS IN
EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND
THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL
BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE.

AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE
ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING
OHIO LINE. A NARROW AREA OF MORE FOCUS WIND DAMAGE IS EXPECTED
WITH THIS LINE. HOWEVER THE EXACT TRACK OF THIS REMAINS UNCERTAIN
AT THIS TIME.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES
FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER
SITUATION.

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:05 PM EDTSpecial Weather StatementIWXGrant25 min
May 28, 8:17 PM EDTSpecial Weather StatementIWXWells28 min
May 28, 8:24 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells51 min
May 28, 8:35 PM EDTAreal Flood AdvisoryIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke3 hr
May 28, 8:38 PM EDTSpecial Weather StatementIWXHuntington22 min
May 28, 8:41 PM EDTSpecial Weather StatementIWXFulton, Kosciusko, Miami, Wabash, Whitley34 min
May 28, 8:58 PM EDTAreal Flood AdvisoryIWXAllen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more3 hr
May 28, 9:13 PM EDTSpecial Weather StatementIWXAllen, Huntington, Whitley32 min
May 29, 11:03 AM EDTRiver Flood WarningIWXAllen10 hr
May 29, 11:03 AM EDTRiver Flood WarningIWXHuntington, Wells46 hr
May 29, 11:12 AM EDTRiver Flood WatchIWXCarroll, White49 hr
May 29, 12:53 PM EDTSpecial Marine WarningIWX112 min
May 29, 1:56 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
May 29, 2:14 PM EDTSpecial Marine WarningIWX2 hr
May 29, 2:22 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke, White68 min
May 29, 2:38 PM EDTTornado WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke52 min
May 29, 2:56 PM EDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke49 min
May 29, 3:36 PM EDTTornado WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph39 min
May 29, 3:57 PM EDTSpecial Weather StatementIWXKosciusko, Wabash, Whitley33 min
May 29, 4:11 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more49 min
May 29, 4:56 PM EDTSevere Thunderstorm WarningIWXDeKalb43 min
May 29, 5:15 PM EDTRiver Flood WarningIWXElkhart4 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.